Alert archive / North Dakota / Red Flag Warnings in 2008
Red Flag Warning 28, NWS Bismarck, ND
NWS Bismarck, ND issued this red flag warning at Aug 19, 2008, 2:58 AM MDT for 11 counties in North Dakota. It took effect at Aug 19, 2008, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 19, 2008, 2:58 AM MDT (08:58 UTC)
- In effect from
- Aug 19, 2008, 12:00 PM MDT
- Expired
- Aug 19, 2008, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Bismarck, ND
Counties Adams County, ND, Billings County, ND, Bowman County, ND, Divide County, ND, Dunn County, ND, Golden Valley County, ND, Hettinger County, ND, McKenzie County, ND, Slope County, ND, Stark County, ND, Williams County, ND
The radar
The Bismarck radar (KBIS), 186 km from the middle of the area, began a volume at 09:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 9.0 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 338 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 2109 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KBIS 190858 RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 358 AM CDT TUE AUG 19 2008 ...A RED FLAG WARNING IS NOW IN EFFECT OVER WESTERN NORTH DAKOTA THIS AFTERNOON AND EVENING FOR LOW RELATIVE HUMIDITIES AND STRONG SOUTHERLY WINDS... .DEVELOPING LOW PRESSURE IN MONTANA WILL RESULT IN STRONG SOUTHERLY WINDS OF 20 TO 30 MPH ACROSS WESTERN NORTH DAKOTA THIS AFTERNOON AND EVENING. VERY WARM AFTERNOON TEMPERATURES IN THE MID TO UPPER 90S WILL ALSO AID IN BRINGING THE AFTERNOON AND EARLY EVENING RELATIVE HUMIDITIES DOWN TO AROUND 15 PERCENT. THE POTENTIAL EXISTS FOR RAPID AND LARGE WILDFIRE GROWTH GIVEN THE VERY DRY VEGETATION THAT EXISTS ACROSS PORTIONS OF WESTERN NORTH DAKOTA. THE FIRE DANGER WILL LOWER AS WINDS DIMINISH AND RELATIVE HUMIDITIES RISE LATER THIS EVENING. NDZ001-009-017-018-031>033-040-041-043-044-191700- /O.UPG.KBIS.FW.A.0012.080819T1800Z-080820T0300Z/ /O.NEW.KBIS.FW.W.0028.080819T1800Z-080820T0300Z/ DIVIDE-WILLIAMS-MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE- HETTINGER-BOWMAN-ADAMS- 358 AM CDT TUE AUG 19 2008 /258 AM MDT TUE AUG 19 2008/ ...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 10 PM CDT /9 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 10 PM CDT /9 PM MDT/ THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. SOUTHERLY WINDS WILL INCREASE TO 20 TO 30 MPH...AND RELATIVE HUMIDITIES WILL FALL TO AROUND 15 PERCENT CREATING EXPLOSIVE FIRE GROWTH POTENTIAL. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ NH
3 follow-up statements
000 WWUS83 KBIS 191700 RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 1200 PM CDT TUE AUG 19 2008 ...A RED FLAG WARNING IS IN EFFECT OVER WESTERN NORTH DAKOTA THIS AFTERNOON AND EVENING FOR LOW RELATIVE HUMIDITIES AND STRONG SOUTHERLY WINDS... .DEVELOPING LOW PRESSURE IN MONTANA WILL PROMPT STRONG GUSTY SOUTHERLY WINDS OF 20 TO 30 MPH ACROSS WESTERN NORTH DAKOTA THIS AFTERNOON AND EVENING. VERY WARM AFTERNOON TEMPERATURES IN THE MID TO UPPER 90S WILL ALSO AID IN BRINGING THE AFTERNOON AND EARLY EVENING RELATIVE HUMIDITIES DOWN TO AROUND 15 PERCENT. THE POTENTIAL EXISTS FOR RAPID WILDFIRE GROWTH GIVEN THE VERY DRY VEGETATION THAT EXISTS ACROSS PORTIONS OF WESTERN NORTH DAKOTA. THE FIRE DANGER WILL LOWER AS WINDS DIMINISH AND RELATIVE HUMIDITIES RISE LATER THIS EVENING AS THE SUN SETS. NDZ001-009-017-018-031>033-040-041-043-044-200100- /O.CON.KBIS.FW.W.0028.080819T1800Z-080820T0300Z/ DIVIDE-WILLIAMS-MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE- HETTINGER-BOWMAN-ADAMS- 1200 PM CDT TUE AUG 19 2008 /1100 AM MDT TUE AUG 19 2008/ ...RED FLAG WARNING REMAINS IN EFFECT OVER WESTERN NORTH DAKOTA FOR LOW RELATIVE HUMIDITIES AND STRONG SOUTHERLY WINDS UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT OVER WESTERN NORTH DAKOTA FOR LOW RELATIVE HUMIDITIES AND STRONG SOUTHERLY WINDS UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING. SOUTHERLY WINDS WILL INCREASE TO 20 TO 30 MPH...AND RELATIVE HUMIDITIES WILL FALL TO AROUND 15 PERCENT CREATING EXPLOSIVE FIRE GROWTH POTENTIAL. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ SCHECK
000 WWUS83 KBIS 192050 RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 350 PM CDT TUE AUG 19 2008 ...A RED FLAG WARNING IS IN EFFECT OVER WESTERN NORTH DAKOTA THIS AFTERNOON AND EVENING FOR LOW RELATIVE HUMIDITIES AND STRONG SOUTHERLY WINDS... .DEVELOPING LOW PRESSURE IN MONTANA HAS CAUSED THE 25 TO 30 MPH GUSTY SOUTHERLY WINDS BEING OBSERVED ACROSS WESTERN NORTH DAKOTA. THESE WINDS SHOULD CONTINUE THROUGH THIS EVENING. VERY WARM AFTERNOON TEMPERATURES IN THE MID TO UPPER 90S HAVE ALSO RESULTED IN RELATIVE HUMIDITIES DOWN AROUND 15 PERCENT. THE POTENTIAL EXISTS FOR RAPID WILDFIRE GROWTH GIVEN THE VERY DRY VEGETATION THAT EXISTS ACROSS PORTIONS OF WESTERN NORTH DAKOTA. THE FIRE DANGER WILL LOWER AS WINDS DIMINISH AND RELATIVE HUMIDITIES RISE LATER THIS EVENING AS THE SUN SETS. NDZ001-009-017-018-031>033-040-041-043-044-200300- /O.CON.KBIS.FW.W.0028.000000T0000Z-080820T0300Z/ DIVIDE-WILLIAMS-MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE- HETTINGER-BOWMAN-ADAMS- 350 PM CDT TUE AUG 19 2008 /250 PM MDT TUE AUG 19 2008/ ...RED FLAG WARNING REMAINS IN EFFECT OVER WESTERN NORTH DAKOTA THIS FOR LOW RELATIVE HUMIDITIES AND STRONG SOUTHERLY WINDS UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING. SOUTHERLY WINDS ARE GUSTING TO 30 MPH...AND RELATIVE HUMIDITIES HAVE FALLEN TO AROUND 15 PERCENT CREATING EXPLOSIVE FIRE GROWTH POTENTIAL. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ SCHECK
000 WWUS83 KBIS 200250 RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 950 PM CDT TUE AUG 19 2008 ...RED FLAG WARNING EXPIRES AT 10 PM CDT... .RELATIVE HUMIDITIES HAVE INCREASED AND WINDS HAVE DECREASED TO BELOW CRITERIA FOR A RED FLAG WARNING AND THE RED FLAG WARNING WHICH WAS IN EFFECT WILL BE ALLOWED TO EXPIRE AT 10 PM CDT. NDZ001-009-017-018-031>033-040-041-043-044-200400- /O.EXP.KBIS.FW.W.0028.000000T0000Z-080820T0300Z/ DIVIDE-WILLIAMS-MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE- HETTINGER-BOWMAN-ADAMS- 950 PM CDT TUE AUG 19 2008 /850 PM MDT TUE AUG 19 2008/ ...RED FLAG WARNING WILL EXPIRE AT 10 PM CDT /9 PM MDT/ THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 10 PM CDT /9 PM MDT/ THIS EVENING. RELATIVE HUMIDITIES HAVE INCREASED AND WINDS HAVE DECREASED TO BELOW CRITERIA FOR A RED FLAG WARNING AND THE RED FLAG WARNING WHICH WAS IN EFFECT WILL BE ALLOWED TO EXPIRE AT 10 PM CDT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this red flag warning went out at Aug 19, 2:18 AM MDT, 40 minutes earlier.
Area forecast discussion, Aug 19, 2:18 AM MDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 318 AM CDT TUE AUG 19 2008 .SHORT TERM...TODAY THROUGH THURSDAY NIGHT... FORECAST CONCERNS/HIGHLIGHTS IN THE SHORT TERM PERIOD WILL BE CRITICAL FIRE WEATHER CONDITIONS WEST TODAY...WARMING TEMPERATURES AND BREEZY CONDITIONS AREA WIDE OVER THE NEXT THREE DAYS...AND INCREASING CONVECTIVE CHANCES WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. HAVE UTILIZED A GENERAL MODEL BLEND THROUGH WEDNESDAY...THEN SIDED CLOSER TO THE GFS/ECMWF SOLUTIONS THURSDAY AND THURSDAY NIGHT AS THE NAM BECOMES AN OUTLIER. CURRENTLY...THE UPPER LEVEL RIDGE AXIS HAS PUSHED INTO CENTRAL NORTH AMERICAN AS AN UPPER LEVEL TROUGH APPROACHES THE WESTERN US COAST. THE UPPER LEVEL TROUGH IN TURN HAS PROPAGATED EAST AS A RESULT OF A SIGNIFICANT CLOSED UPPER LEVEL LOW MIGRATING SOUTH-SOUTHEAST OVER THE GULF OF ALASKA. THIS PARTICULAR UPPER LEVEL LOW WILL EVENTUALLY MOVE INTO OUR LOCAL REGION TOWARDS THE END OF THE SHORT TERM PERIOD AND BRING WITH IT A VARIETY OF WEATHER TO THE NORTHERN PLAINS REGION. A LEE SIDE SFC TROUGH IS GAINING STRENGTH OVER CENTRAL MT AND EASTERN ALBERTA AS THE ABOVE MENTIONED S/WV TROUGH MOVES INTO THE PACIFIC NORTHWEST. WINDS HAVE GONE SOUTHEASTERLY OVER MUCH OF THE CWA AS A RESULT AND SHOULD START TO GRADUALLY PICK UP THROUGHOUT THE MORNING HOURS...ESPECIALLY WEST. THE LEE SIDE TROUGH WILL CONTINUE TO STRENGTHEN TODAY RESULTING IN AN INCREASED PRESSURE GRADIENT OVER WEST/CENTRAL ND BRINGING BREEZY SOUTH-SOUTHEASTERLY WINDS AND VERY WARM TEMPERATURES INTO THE CWA. INCREASING LOW LEVEL MOISTURE EXPECTED AS WELL BUT MORE SO FURTHER EAST ACROSS THE EASTERN DAKOTAS. THUS FIRE WEATHER CONCERNS WILL BE GREATLY ELEVATED THIS AFTERNOON ESPECIALLY WEST WHERE DAYTIME HIGHS ARE FORECAST IN THE MID TO UPPER 90S...AND AFTERNOON PERCENT RH VALUES ARE EXPECTED TO BE AROUND 15 TO 20 PERCENT AS SFC DEWPOINT TEMPS MIX OUT AND FALL INTO THE MID/UPPER 40S. EXPECTED WINDS OF 15 TO 30 MPH COMBINED WITH THE ABOVE WEATHER CONDITIONS WILL NECESSITATE AN UPGRADE FROM THE FIRE WEATHER WATCH TO A RED FLAG WARNING ACROSS ALL OF WESTERN ND THIS AFTERNOON THROUGH THE MID EVENING HOURS. WILL ALSO MENTION NEAR-RECORD HIGHS TODAY NORTHWEST. ANOTHER WARM AND BREEZY DAY ON WEDNESDAY AS THE SFC TROUGH IS SLOW TO MOVE EAST AND CONTINUES TO STRENGTHEN...CONSTRICTING THE PRESSURE GRADIENT EVEN MORE ACROSS THE DAKOTAS. THUS EXPECTING STRONGER WINDS WED AFTERNOON ALONG WITH ANOTHER DAY OF 90+ TEMPS. DUE TO THE POSITION OF THE SFC TROUGH...WINDS SHOULD ACTUALLY BE LIGHTER OVER WESTERN ND ALONG WITH CONTINUED MOISTURE ADVECTION INTO THE STATE. THIS SHOULD HELP ALLEVIATE FIRE WEATHER CONCERNS...BUT STILL MAY BE PROBLEMATIC SO WILL CLOSELY MONITOR OVER THE NEXT 24 HOURS. OUR CONVECTIVE CHANCES INCREASE WEDNESDAY NIGHT AS THE SFC TROUGH SLOWLY MOVES OVER THE MT/ND BORDER AREA...AND OUR FLOW ALOFT TRANSITIONS TO MORE SOUTHWESTERLY. ALSO...A STRONG NOCTURNAL LOW LEVEL JET DEVELOPS ACROSS NORTH AND SOUTH DAKOTA. EXPANDED THE SLIGHT CHANCE POPS A BIT MORE EAST WED NIGHT...AND MAY NEED TO ENCOMPASS THE ENTIRE FORECAST AREA IN LATER UPDATES DEPENDING ON HOW MODELS DEVELOP THE STRENGTH AND PLACEMENT OF THE LLJ. YET ANOTHER DAY OF WARM AND WINDY CONDITIONS ON THURSDAY (TEMPS IN THE 90S AND STRONG SOUTHERLY WINDS CENTRAL AND EAST) AS THE SURFACE TROUGH SLOWLY INCHES EASTWARD INTO THE WESTERN DAKOTAS. KEPT SLIGHT CHANCE POPS THURSDAY DAYTIME ALONG AND BEHIND THE TROUGH AXIS/SFC COLD FRONT (WEST AND NORTH CENTRAL) AS WE LOOK TO BE STRONGLY CAPPED IN THE WARM SECTOR (SOUTH CENTRAL AND SOUTHEAST). THE STRONG CLOSED UPPER LOW MOVES INTO SOUTHERN SASKATCHEWAN AND NORTHEASTERN MONTANA THURSDAY EVENING...EJECTING THE SFC TROUGH EASTWARD AND PUSHING A STRONG COLD FRONT WEST TO EAST ACROSS NORTH DAKOTA THROUGH THE OVERNIGHT HOURS. THUS INCREASED POPS TO HIGH CHANCE THURSDAY NIGHT. STRONG TO SEVERE CONVECTION IS VERY PROBABLE BUT WILL HOLD OFF FOR NOW ON MENTIONING THIS WITHIN THE ZFP BUT WILL STRONGLY WORD IN THE HWO. .LONG TERM...FRIDAY THROUGH TUESDAY... GFS AND ECMWF IN GOOD AGREEMENT WITH OVERALL PATTERN THROUGHOUT THE EXTENDED...BUT SOME TIMING DIFFERENCES ARE APPARENT BY MONDAY/TUESDAY WITH NEXT INCOMING TROUGH/SFC FRONT. FIRST UPPER TROUGH TO PROGRESS EAST OF THE FORECAST AREA FRIDAY AND LEFT POPS UNCHANGED AS LEFTOVER PRECIP DIMINISHES FROM WEST TO EAST DURING THE DAY. WINDY AND MUCH COOLER ON FRIDAY WITH HIGHS RANGING MAINLY BETWEEN 75F TO 80F. CYCLONIC FLOW SATURDAY TRANSITIONS TO ANTICYCLONIC FLOW ON SUNDAY WHICH WILL LEAD TO A WARMING TREND WITH DRY CONDITIONS BOTH DAYS. THE GFS BRINGS IN A SHORTWAVE MONDAY WITH SUCCESSIVE WAVES FOLLOWING FOR TUESDAY AND BEYOND. THE ECMWF KEEPS A BROAD RIDGE INTACT OVER THE NORTHERN HIGH PLAINS MONDAY...THEN PUSHES A SFC FRONT THROUGH LATE TUESDAY AND WEDNESDAY. WILL TAKE A BLEND OF THE TWO MODELS AND BRING A SLIGHT CHC OF POPS TO OUR WESTERN ZONES MONDAY NIGHT INTO TUESDAY WHICH BLENDS WITH SURROUNDING OFFICES TO THE WEST. HIGH TEMPERATURES LOOK WARMEST ON MONDAY...REACHING INTO THE LOWER 90S OVER THE SOUTH CENTRAL AND SOUTHWEST. && .AVIATION...VFR CONDITIONS NEXT 24HRS. CLEAR SKIES WITH SOUTHEAST WINDS OF 15KT TO 30KT TODAY. && .BIS WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 10 PM CDT /9 PM MDT/ THIS EVENING FOR NDZ001-009-017-018-031>033- 040-041-043-044. && NH/KS
Hazardous weather outlook, Aug 18, 3:08 AM MDT, 23 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 408 AM CDT MON AUG 18 2008 NDZ002>005-010>013-019>023-025-190915- BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE- MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER- 408 AM CDT MON AUG 18 2008 /308 AM MDT MON AUG 18 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A RETURN TO A MORE ACTIVE WEATHER PATTERN AND INCREASING CHANCES FOR THUNDERSTORMS WILL RETURN TO THE LOCAL REGION WEDNESDAY NIGHT THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ001-009-017-018-031>033-040-041-043-044-190915- DIVIDE-WILLIAMS-MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE- HETTINGER-BOWMAN-ADAMS- 408 AM CDT MON AUG 18 2008 /308 AM MDT MON AUG 18 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY FIRE WEATHER CONCERNS WILL BE GREATLY ELEVATED ON TUESDAY WITH DAYTIME HIGHS FORECAST IN THE 90S AND AFTERNOON PERCENT RH VALUES EXPECTED TO BE AROUND 15 TO 20 PERCENT...COINCIDING WITH STRONG SOUTHERLY WINDS OF 15 TO 30 MPH. THUS A FIRE WEATHER WATCH IS IN EFFECT TUESDAY AFTERNOON AND EVENING. FIRE MANAGEMENT PERSONNEL ARE ADVISED TO STAY TUNED FOR FUTURE UPDATES. ANOTHER BREEZY AND WARM DAY IS EXPECTED ON WEDNESDAY...ALTHOUGH INCREASING LOW LEVEL MOISTURE SHOULD ALLEVIATE FIRE WEATHER CONCERNS SOMEWHAT. CONDITIONS MAY STILL PROVE TO BE PROBLEMATIC HOWEVER...SO WILL CLOSELY MONITOR OVER THE NEXT DAY OR TWO. A RETURN TO A MORE ACTIVE WEATHER PATTERN AND INCREASING CHANCES FOR THUNDERSTORMS WILL RETURN TO THE LOCAL REGION WEDNESDAY NIGHT THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ034>037-042-045>048-050-051-190915- MORTON-BURLEIGH-KIDDER-STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-LA MOURE- MCINTOSH-DICKEY- 408 AM CDT MON AUG 18 2008 /308 AM MDT MON AUG 18 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT DESTABILIZATION OF THE ATMOSPHERE IS EXPECTED TO OCCUR THIS AFTERNOON AND EVENING ACROSS SOUTH CENTRAL AND SOUTHEASTERN NORTH DAKOTA...RESULTING IN POSSIBLE THUNDERSTORMS DEVELOPING. THE MAIN THREAT WITH ANY STORMS THAT DO DEVELOP WILL BE DEADLY CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A RETURN TO A MORE ACTIVE WEATHER PATTERN AND INCREASING CHANCES FOR THUNDERSTORMS WILL RETURN TO THE LOCAL REGION WEDNESDAY NIGHT THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NH
Nearby
Red Flag Warnings in North Dakota, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.